| Catalog Number |
3L92509 |
| Medical Device Problem Code |
Osseointegration Problem (3003)
| Health Effect - Clinical Codes |
Foreign Body Reaction (1868); Inadequate Osseointegration (2646)
| Date of Event |
09/20/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
Revision left total hip replacement for femoral loosening.Loose femoral component, bearing articulation was a metal on metal pinnacle.The corail femoral component was loose and was removed without incident.The prosthesis both acetabular and femoral components were stained with black debris and the soft tissue and bone including the femoral canal was also stained with black discolored debris.All components were explanted except for the pinnacle 52mm acetabular 100 series duofix cup.All explanted implants were disposed of.Doi: (b)(6) 2008.Doe: (b)(6) 2023.Affected side: right.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
Additional information from the sales rep : the articulation was metal on metal dark staining of soft tissue etc.It is probably for others to determine any allegation around the prosthesis.It is clearly explained in the original description that the corail femoral component was loose indicating that the prosthesis femoral bone interface was the ¿loosening interface¿.The inner face of the acetabular cup while not loose was stained with dark fluid.
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: no device associated with this report was received for examination.In order to determine if a lot related issue was possible, a worldwide complaint database search was performed.A worldwide complaint database search found no additional related reports against the provided product code/lot code combination.Based on the inability to find any additional related reports against the provided product code/lot code combination it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.